Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


bactrim or atripla
Mar 30, 2008

dr young, On monday i told you about my fever i had for two days and i wassnt sure if atripla was rejecting my body well i spoke to my regular physican and he said my body was just getting adjusted and sujested the same you said maybe it was something that i picked up from somewhere. So had the temp for two days wed i was fine come thursday i have full upper body rash all over. Went saw the physican he thinks i might be having a late allergic reaction to either the bactrim or the atripla. Bactrim i am taking along side the atripla. Hes hoping its not the atripla so told me to stop the bactrim. what do you feel? just wanted a second opion. do you think its the bactrim?or the atripla ?

thanks for your info

Response from Dr. Young

Thanks for the follow up.

Both trimethoprim/sulfa (Bactrim, Cotrimoxazole) and efavirenz (Sustiva, Stocrin and part of Atripla) are common causes of rash. It can be difficult, if not impossible to determine which drug is causing your rash at this point.

If your rash is mild, it's reasonable to try to stop one of the two medications to sort out what the culprit is. Since it is easier to stop (and switch) the treatment to prevent PCP (ie., the Bactrim), this is a prudent initial approach.

Best of luck, BY



Previous
tenofovir fumarate
Next
medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement